Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 126, NWS St. Louis, MO

August 24, 2017Gasconade County, Montgomery County, Missouri

NWS St. Louis, MO issued this river flood warning at Aug 24, 2017, 10:34 AM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Aug 24, 2017, 7:00 PM CDT. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Aug 24, 2017, 10:34 AM CDT (15:34 UTC)
In effect from
Aug 24, 2017, 7:00 PM CDT
Expired
Aug 26, 2017, 8:12 AM CDT
In force
37 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Gasconade County, MO, Montgomery County, MO

The radar

The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 21.11 ft at Aug 24, 2017, 8:00 PM CDT.

actionminormoderate15202508/2408/2508/2608/27
Action stage
19 ft
Minor stage
21 ft
Moderate stage
26 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

242 
WGUS43 KLSX 241534
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1034 AM CDT Thu Aug 24 2017

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

               Missouri River at Hermann

.This Flood Warning is a result of several inches of rainfall in the 
Kansas City metro the past 72 hours and no additional rainfall 
forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor this developing situation 
and issue follow up statements as conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC073-139-251534-
/O.NEW.KLSX.FL.W.0126.170825T0000Z-170826T1312Z/
/HRNM7.1.ER.170825T0000Z.170825T0600Z.170825T1312Z.NO/
1034 AM CDT Thu Aug 24 2017

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Missouri River at Hermann
* from this evening to Saturday morning.
* At  9:30 AM Thursday the stage was 20.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this evening and
  crest near 21.2 feet by after midnight tonight. The river is 
  forecast to fall below flood stage by tomorrow morning.
* Impact:  At 21.0 feet...Minor flooding of cropland begins...
  particularly just north of the Highway 19 bridge along the Loutre 
  River.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/25  08/26  08/27  08/28  08/29

Missouri River
  Hermann         21.0   20.00      21.1   18.1   15.6   14.4   13.7


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$
2 follow-up statements
430 
WGUS83 KLSX 250203
FLSLSX
Flood Statement
National Weather Service St Louis MO
903 PM CDT Thu Aug 24 2017

...The flood warning continues for the following rivers in 
Missouri...
 
  Missouri River at Gasconade

  Missouri River near Chamois

  Missouri River at Hermann

.This Flood Warning is a result of several inches of rainfall in the 
Kansas City metro in the past 72 hours and none forecast in the next 
24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC027-151-260203-
/O.CON.KLSX.FL.W.0127.000000T0000Z-170827T0000Z/
/CMSM7.1.ER.170825T0106Z.170825T0600Z.170825T1200Z.NO/
903 PM CDT Thu Aug 24 2017

The Flood Warning continues for
  the Missouri River near Chamois
* until Saturday evening.
* At 7:00 PM Thursday the estimated stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is forecast to fall below flood stage on Friday morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/25  08/26  08/27  08/28  08/29

Missouri River
  Chamois         17.0   16.75      17.0   13.4   11.5   10.1    9.1


&&


LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
      3864 9198                       



$$

MOC073-139-260202-
/O.EXT.KLSX.FL.W.0125.000000T0000Z-170827T1200Z/
/GSCM7.1.ER.000000T0000Z.170825T0600Z.170826T0000Z.NO/
903 PM CDT Thu Aug 24 2017

The Flood Warning continues for
  the Missouri River at Gasconade
* until Sunday morning.
* At 7:00 PM Thursday the estimated stage was 23.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 23.8 feet after 
  midnight tonight, then fall below flood stage by Friday evening.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/25  08/26  08/27  08/28  08/29

Missouri River
  Gasconade       22.0   22.40      23.7   19.8   16.8   15.2   14.2


&&


LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
      3873 9164                       



$$

MOC073-139-260202-
/O.CON.KLSX.FL.W.0126.000000T0000Z-170826T1312Z/
/HRNM7.1.ER.170824T2341Z.170825T0600Z.170825T1312Z.NO/
903 PM CDT Thu Aug 24 2017

The Flood Warning continues for
  the Missouri River at Hermann
* until Saturday morning.
* At 8:30 PM Thursday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage tonight and to 
  crest near 21.2 feet after midnight tonight. The river is 
  forecast to fall below flood stage on Friday morning.
* Impact:  At 21.0 feet...Minor flooding of cropland begins...
  particularly just north of the Highway 19 bridge along the Loutre 
  River.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/25  08/26  08/27  08/28  08/29

Missouri River
  Hermann         21.0   20.96      21.1   18.0   15.6   14.4   13.7


&&


LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$
893 
WGUS83 KLSX 251720
FLSLSX
Flood Statement
National Weather Service St Louis MO
1220 PM CDT Fri Aug 25 2017

...The flood warning is cancelled for the Missouri River...
 
                 ...near Chamois
                 ...at Hermann

.This Flood Warning was a result of several inches of rainfall over 
the Kansas City metro earlier this week...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC027-151-251750-
/O.CAN.KLSX.FL.W.0127.000000T0000Z-170827T0000Z/
/CMSM7.1.ER.170825T0300Z.170825T0300Z.170825T0300Z.NO/
1220 PM CDT Fri Aug 25 2017

The Flood Warning is cancelled for
  the Missouri River near Chamois.
* At 11:30 AM Friday the stage was 15.5 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at 10:00 PM Thursday.
* The river will continue falling to 13.5 feet by tomorrow morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/26  08/27  08/28  08/29  08/30

Missouri River
  Chamois         17.0   15.50      13.5   11.8    9.6    8.8    8.1

&&

LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
      3864 9198                       



$$

MOC073-139-251750-
/O.CAN.KLSX.FL.W.0126.000000T0000Z-170826T1312Z/
/HRNM7.1.ER.170824T2341Z.170825T0545Z.170825T0551Z.NO/
1220 PM CDT Fri Aug 25 2017

The Flood Warning is cancelled for
  the Missouri River at Hermann.
* At 11:30 AM Friday the stage was 19.7 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 12:51 AM Friday.
* The river will continue falling to 17.8 feet by tomorrow morning.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     08/26  08/27  08/28  08/29  08/30

Missouri River
  Hermann         21.0   19.73      17.8   16.0   14.3   13.3   12.6

&&

LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
      3872 9150                       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 24, 6:29 AM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Aug 24, 6:29 AM CDT, 4 hours 5 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
629 AM CDT Thu Aug 24 2017

.SHORT TERM...  (Through Late Tonight)
Issued at 324 AM CDT Thu Aug 24 2017

The longwave trof will persist across eastern NOAM through tonight,
with some deepening into the Great Lakes and OH Valley today as a
well-defined short wave trof digs from the western Great
southeastward within the northwest flow aloft. Mid level WAA and
frontogenesis associated with this short wave will bring cloudiness
from IA into portions of eastern MO and west central IL. There is
enough moisture and lift that there are bands and pockets of high
based showers from IA back into the north central Plains occurring
at this time, including a little thunder. The models indicate this
will weaken as it moves southeast this morning and any residual
activity should remain north/northeast of the CWA. I did mention
some sprinkles across parts of northeast MO and west central IL
into mid- morning. Otherwise the large surface high will continue
to play a dominate role in the sensible weather as it moves very
slow eastward. Temperatures today will be a tad warmer than
yesterday, but along with the dew points, will still be below
average for late August.

High pressure centered to the east will still dominate the
surface/lower trop tonight resulting in light winds, low dew points,
and below average temps. However there will also be more high and
mid level clouds within the northwest flow aloft, and thus overnight
lows won't be quite as cool as the previous two mornings.

Glass

.LONG TERM...  (Friday through Wednesday)
Issued at 324 AM CDT Thu Aug 24 2017

(Friday - Saturday)

Surface ridge of high pressure is expected to continue to control
the sensible weather across the bi-state area to start the weekend.
Slightly below normal temperatures should continue, though do expect
a slight moderation of low temperatures Friday night compared to the
past couple of nights due to an increase in mid/high level
cloudiness. Highs are expected to be predominantly in the upper 70s
to low 80s each day, with lows Friday night/Saturday morning in the
upper 50s to low 60s.

(Saturday Night - Wednesday)

Northwest flow shortwave trough is expected to deepen and slide
south/southeast toward the mid-Mississippi Valley late this weekend
into early next week. A cold front should move through the area
sometime between Sunday afternoon and Monday afternoon, providing
the best chance of rainfall this whole forecast period. Delayed PoPs
slightly Saturday night and focused on the fropa timing a bit more.
Latest CMC has come more in line with rest of guidance regarding the
timing of the frontal passage. Chances of showers and thunderstorms
on Tuesday look to be focused east of the Mississippi River (closer
to the location of the mid/upper level low) during the afternoon
hours when diurnal instability is maximized. Mostly dry weather is
anticipated for Tuesday night and Wednesday as the aforementioned
upper low moves eastward toward the eastern U.S. Any potential
impacts associated from Harvey (which still look to be minimal if
any) would be late next week as the remnants of Harvey meander
across southeast Texas or the western Gulf Coast beneath weak
steering flow aloft.

Warmest day will likely be on Sunday as most of the area should be
ahead of the cold front. Daytime temperatures are likely then to
cool off a bit on Monday and Tuesday behind the cold front with 850-
hPa temperatures cooling back into the low to mid teens. In general
however, expect highs to range from the upper 70s to low 80s in the
extended forecast period. Low temperatures should warm a bit due to
an increase in cloud cover, but still are expected to be at or
slightly below normal for late August.

Gosselin

&&

.AVIATION...  (For the 12z TAFs through 12z Friday Morning)
Issued at 624 AM CDT Thu Aug 24 2017

A few light spotty showers may traverse northeast Missouri and
west central IL through mid-morning, possibly briefly impacting
KUIN. No visibility restriction is anticipated. Elsewhere some
river fog and patchy ground fog was occurring which could briefly
impact both the KSUS and KCPS terminals through 13-14Z. Otherwise
VFR flight conditions are expected through the forecast period
with light winds.

SPECIFICS FOR KSTL:

VFR flight conditions and light winds are expected through the
forecast period with occasional mid-high clouds.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Aug 24, 3:31 AM CDT, 7 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
331 AM CDT Thu Aug 24 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-250845-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
331 AM CDT Thu Aug 24 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Gosselin

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 9:04 PM CDTRiver Flood WarningLSXGasconade, Montgomery4 days
Aug 24, 3:58 PM CDTRiver Flood WarningLSXCallaway, Osage51 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.